Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2017, 2:53 PM EDT for Cecil County, Maryland. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 23, 2017, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 111 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
661
WWUS81 KPHI 231853
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
253 PM EDT SUN JUL 23 2017
MDZ008-PAZ101-102-231945-
Cecil-Western Chester-Eastern Chester-
253 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
At 252 PM EDT, a strong thunderstorm was located near Delta, or 14
miles northwest of Havre De Grace, moving southeast at 10 mph.
Locations impacted include...
Calvert, North East, Rising Sun, Charlestown, Glen Roy, Zion,
Lombard, Richardsmere, Woodlawn, West Nottingham, Octoraro,
Conowingo, Rock Springs, Bay View, Farmington, Perryville and Port
Deposit.
These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7610
3977 7606 3975 7593 3958 7593 3955 7603
3955 7608 3965 7616 3968 7621 3972 7623
TIME...MOT...LOC 1852Z 309DEG 10KT 3972 7626
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:50 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 23, 9:50 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
950 AM EDT Sun Jul 23 2017
.SYNOPSIS...
A frontal boundary extended from the southern Great Lakes to the mid
Atlantic states this morning with one low pressure system south of
Long Island, moving seaward. Another low will follow tonight,
passing south of Long Island on Monday. The cold front will trail
down into yet another low over the Delmarva Peninsula Monday night.
Canadian high pressure builds down into the northeast United States
Tuesday and Wednesday. A cold front approaching from the northwest
late Thursday may be very slow to pass through the mid Atlantic
states next Friday and Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cloud cover is going to hang tough, owing to some northeasterly
flow that will seep into the region. KDIX is indicating an
outflow boundary from the aforementioned MCV that is sagging
slowly southward through central New Jersey (as of 930 am
located generally from near the Philadelphia International
Airport to Atlantic City). Winds become northeasterly to the
north of this boundary, and dew points are a few degrees lower.
Higher- resolution model output suggests this may continue
southward to approximately the Mason- Dixon Line through a
considerable portion of the day (at least a chunk of the morning
hours) - some showers continue to develop along this boundary
bur remain light. Models are notoriously too eager with
dissipating such boundaries or returning them northward. Bumped
down dew points considerably (around 3-5 degrees) north of the
Mason- Dixon Line today and re-oriented the winds to a more
northeasterly direction for a longer duration for these areas as
well. Guidance is noticeably cooler with highs today, and this
makes sense given the current observational trends. Will be
interesting to see how much clearing, if any, occurs today.
Regarding convective potential, the next in a series of midlevel
perturbations moves toward the region this afternoon and
tonight, and with somewhat more focused large-scale ascent
downstream in a weakly to negligibly capped environment,
scattered to widespread convection should develop this afternoon
to our west. The timing of its approach to our region looks
rather late in the day, and held off on higher PoPs to mostly
the tonight period. However, some storms may move into the far
western CWA by late afternoon. With the approach of stronger
westerlies as a larger-scale trough begins to amplify today,
vertical shear profiles will continue to improve. Think the main
question today will be degree of instability, with remnant cloud
cover and outflow boundaries likely making model depictions of
the thermodynamic environment mere pipe dreams.
However, southwesterly flow to the south/west of the area
should advect warm/moist air northeastward, allowing boundary-
layer based parcels to attain CAPE values 1000-2000 J/kg by
afternoon near/south of the convectively-reinforced surface
boundary in the southern Mid-Atlantic. Where this boundary ends
up is anyone's guess (mine is south of consensus, based on the
past 24 hours of analysis). Should such instability materialize,
CAPE-shear parameter space is favorable for organized severe,
with downburst winds associated with bowing segments and/or
mesovortices embedded within convective segments/clusters the
main threat. Highly heterogeneous convective environment would
suggest that more organized (lengthier) lines of convection may
be hard to materialize, especially given the very moist boundary
layer hindering the development of somewhat stronger cold
pools. CAM guidance hints at such a scenario playing out, and
given pattern recognition and the past 24 hours as "analog
guidance", this increases confidence in at least the overall
mode of strong to severe convection this afternoon/evening -
again, should the stronger instability pan out.
With PWs 1.75+ inches (somewhat lower than the past 24 hours,
aided by somewhat drier midlevels and a southward push of the
convectively-induced surface boundary) and the potential for
strong updrafts should near-surface based instability
materialize, heavy rainfall is a threat with any of the stronger
storms today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Tonight's forecast could be metaphorically described as throwing
darts in the dark.
As convection from the west moves into the region overnight,
there is a clear signal from CAM guidance of developing a
mesoscale convective vortex on the north side of the convection,
with larger-scale influence via a developing/eastward-moving
surface low translating across the Mid-Atlantic during this
period (as the trough in the eastern Ohio Valley continues to
amplify). Some CAM depictions (and even some of the coarser
guidance) produce very alarming QPF during this period (with 3
to 6+ inches indicated in a corridor generally between I-78 and
I-80) as the MCV trudges eastward. This seems way overdone, and
the CAMs have had a history of that in the past 24 hours.
The concern is that the thermodynamic support just will not be
there (or, alternatively, will set up farther south) since the
convection occurring the past few hours has displaced the
surface boundary to far southern Virginia at this time. My
suspicion is that the higher side of the QPF distribution is a
low probability, but I suspect there will be a swath of heavy
rainfall totals (maybe 1-3 inches rather than 3-6) where
convective organization combines with large-scale support.
Regarding the latter, as the trough to the west amplifies, a
downstream 250-mb jet streak in New England provides substantial
upper-level divergence. Considerable warm/moist air will be
lofted above the zonally- oriented convectively-reinforced
boundary ... somewhere ... in the Mid-Atlantic region and
advected northward. Meanwhile, with antecedent heavy rainfall in
portions of the region (the Lehigh to Monmouth County corridor,
for instance), ingredients are in play for a flood event. Too
much uncertainty for a watch at this time, but flooding
potential is definitely a concern tonight. Stay tuned.
Temp forecast is a blend of MET/MAV MOS with some addition of
CAM 2-meter temperatures to account for effects from
precipitation.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
500 MB: A trough crossing New York State on Monday reaches eastern
New England Tuesday with ridging height rises to follow Wednesday.
The next trough...complex...moves into the northeast USA for
the end of the week.
Temperatures: Calendar day averages about 5 degrees above normal Monday
near normal Tuesday through Thursday...and then may run several degrees
above normal Friday and possibly into the weekend as well?
Forecast basis: a 50 50 blend of the 00z/23 GFS/NAM MOS was applied
Monday-Tuesday (except used mainly 00z/23 GFS MAV TT/TD), then
00z/23 GFS MEX MOS Tuesday night before relying heavily on the
05z/23 WPC D4-8 elements for Wednesday - Saturday.
The dailies...
Monday... Unsettled conditions into Monday evening. The frontal
boundary is expected to drift south through our area with lingering
shower and thunderstorm potential along and ahead of the front.
We just dont know extensive any showers will be. Precipitable
water values should be decreasing slowly from north to south...
to an average of 1.5 inches. Partial clearing develops from
north to south later at night, with patchy dense fog possible.
PWAT is modeled to decrease to 1.2 inches by Tuesday morning.
Tuesday...The axis of a mid level short wave trough has passed by in
the morning with height rises expected. It should be drying out.
A fly in the ointment may be onshore flow and a sprinkle on the
coasts?
Wednesday...Partly sunny, possibly after morning stratus or fog?
Again there is some modeling hint of sprinkles on the coast.
Thursday...Warm air advection develops late in the day. Chance
of showers and isolated tstms late.
Friday...a chance of showers and thunderstorms with the next
cold front, especially morning.
Saturday...Hopefully dry weather returns but models are slowing
the front and possibly stalling it as a tricky complex mid level
pattern develops. One short wave passes to our northeast while
another digs to our west, building the Atlantic ridge westward
and making southwest flow aloft tend to stall the front. If that
happens...showers would be in our area.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
MVFR/IFR ceilings this morning generally along and north of the
Mason-Dixon Line should slowly improve to VFR in the 15Z-18Z
time frame with northeast winds 5-10 kts. Thereafter, winds may
become easterly or southeasterly (or even transition to
southwesterly this afternoon for a time), remaining around 5-10
kts. Stray showers may occur this morning, but best chances for
precipitation are after 00Z, where scattered to widespread
strong thunderstorms are expected to move through the area.
Erratic winds/gusts are likely with any shower/storm.
OUTLOOK...
Monday...VFR. A chance of showers and thunderstorms with
associated sub VFR conditions along a cold front.
Monday night...Conditions lowering to MVFR and possibly IFR in fog
patches with clearing after a chance of evening showers and
thunderstorms.
Tuesday...MVFR and IFR conditions in morning stratus/fog
improving to VFR.
Tuesday night through Thursday...Mainly VFR though some MVFR fog
or stratus possible Tuesday night and Wednesday morning.
&&
.MARINE...
Sub-advisory conditions are expected to continue through
tonight. Storms are in the forecast again tonight, and some of
these may be strong and will likely produce heavy rainfall.
Locally rough seas should be expected near precipitation.
Outside of any precipitation, seas will generally be 2-4 feet
with a northeast to east flow developing this morning veering to
the southeast tonight, generally 5-15 kts.
OUTLOOK...
Monday through Thursday...No marine headlines are anticipated.
RIP CURRENTS...
The moderate risk of rip currents was lowered to low risk for
Delaware, as the underlying swell of 10-12 seconds has lessened,
and the swell direction is less favorable for an increased risk. A
moderate risk of rip currents is expected to continue through
today for the New Jersey coast as the new moon will combine
with an underlying swell of 10-12 seconds to create a more
favorable environment for rip currents.
&&
.TIDES/COASTAL FLOODING...
We have issued another coastal flood advisory for this evening's
high tide for the Atlantic coastal waters and for adjacent
portions of the coast of Delaware Bay, as the new moon combined
with increased onshore flow today should provide conditions at
least as favorable, if not somewhat more so, for minor coastal
flooding. With last evening's high tide, some minor flooding
occurred in most of this area (though generally below advisory
levels). Thus, with the somewhat higher forecasts observed with
this evening's high tide, an advisory seems warranted.
&&
.CLIMATE...
ABE month of July rainfall as of 1 am...6.46",20th wettest in
the POR dating back to 1922. July record 10.42" 1969.
July temperatures will average above normal for most of our
area except possibly KMPO.
Monthly positive departures will slip about a degree from where
they stand the first 22 days of the the month.
PHL is projecting around 80.2 degrees or 2.1 degrees above the
norm of 78.1. That would mean RDG TTN ABE ILG would average 1 to
2 degrees above normal for the month, ACY Marina 0.5 deg, ACY -
Pomona about 2.5 above and GED about 3.5 degrees above normal.
Only KMPO would possibly be slightly below normal.
&&
.EQUIPMENT...
Dew point readings at KDOV continue to measure too high
compared to surrounding locations and should be treated as
unrepresentative of the area.
Hibernia PA and Hamburg NJ transmitters are off the air. Both
have trouble tickets. No known rts.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Monday for NJZ012>014-020>027.
DE...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Monday for DEZ002>004.
MD...None.
MARINE...None.
&&
Synopsis...Drag
Near Term...CMS/Meola
Short Term...CMS
Long Term...Drag
Aviation...CMS/Drag/Meola
Marine...CMS/Drag
Tides/Coastal Flooding...
Climate...
Equipment...Hazardous weather outlook, Jul 23, 5:14 AM EDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 514 AM EDT Sun Jul 23 2017 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-240915- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 514 AM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Thunderstorms may produce damaging winds and/or poor drainage flooding, especially along and south of Interstate 78 and most likely late today or tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Monday. DEZ002>004-NJZ012-013-020>023-027-240915- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 514 AM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Thunderstorms may produce damaging winds and/or poor drainage flooding, mainly this afternoon or evening for southern New Jersey and Delaware. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday afternoon, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Monday. NJZ014-024>026-240915- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 514 AM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is a moderate risk for the formation of dangerous rip currents. Thunderstorms may produce damaging winds and/or poor drainage flooding, mainly this afternoon or evening for southern New Jersey. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a a severe thunderstorm Monday afternoon or evening, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Monday. ANZ430-431-450>455-240915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 514 AM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Thunderstorms may produce wind gusts over 34 knots, primarily the southern New Jersey and Delaware waters this afternoon or evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may produce wind gusts over 34 knots Monday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Monday. CMS/Drag
In the hours before
Local storm report, Jul 23, 12:16 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1216 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST QUEEN ANNE COLONY 38.91N 76.36W
07/22/2017 M62 MPH QUEEN ANNE'S MD MESONET
CORRECTED LAT/LON
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER PHI1701075
FRANCKLocal storm report, Jul 23, 12:43 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1243 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 1 WSW PARADISE ISLAND 38.90N 76.37W
07/22/2017 M45 MPH QUEEN ANNE'S MD MESONET
0318 PM TSTM WND GST QUEEN ANNE COLONY 38.91N 76.36W
07/22/2017 M62 MPH QUEEN ANNE'S MD MESONET
CORRECTED LAT/LON
0330 PM LIGHTNING MILLVILLE 38.55N 75.11W
07/22/2017 SUSSEX DE 911 CALL CENTER
LIGHTNING STRIKE RESULTED IN WIRES DOWN. TIME ESTIMATED
FROM LIGHTNING DETECTION NETWORK.
0340 PM TSTM WND GST EASTON 38.78N 76.08W
07/22/2017 M48 MPH TALBOT MD MESONET
0340 PM LIGHTNING SAINT MICHAELS 38.79N 76.23W
07/22/2017 TALBOT MD 911 CALL CENTER
LIGHTNING STRIKES RESULTED IN 1163 CUSTOMERS WITHOUT
POWER. TIME ESTIMATED FROM LIGHTNING DETECTION NETWORK.
0343 PM TSTM WND DMG EASTON 38.77N 76.08W
07/22/2017 TALBOT MD 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
0356 PM TSTM WND DMG TRAPPE 38.66N 76.06W
07/22/2017 TALBOT MD 911 CALL CENTER
TWO TREES DOWN BLOCKING ROADWAY. TIME ESTIMATED FROM
RADAR.
0400 PM TSTM WND DMG TRAPPE 38.66N 76.06W
07/22/2017 TALBOT MD 911 CALL CENTER
TREES DOWN AND A ROOF DAMAGED ALONG JAMAICA POINT ROAD.
0445 PM FLOOD SINKING SPRING 40.32N 76.02W
07/22/2017 BERKS PA SOCIAL MEDIA
MINOR ROADWAY FLOODING.
0450 PM FLOOD WEST WYOMISSING 40.32N 75.99W
07/22/2017 BERKS PA TRAINED SPOTTER
MINOR STREET FLOODING.
0455 PM FLOOD SHILLINGTON 40.33N 75.97W
07/22/2017 BERKS PA SOCIAL MEDIA
FLOODING ALONG BUSINESS ROUTE 222.
0540 PM TSTM WND DMG EXTON 40.03N 75.63W
07/22/2017 CHESTER PA BROADCAST MEDIA
TREE DOWN ON SHIP ROAD AND PULLMAN DRIVE..
0545 PM TSTM WND DMG WEST GOSHEN 39.97N 75.57W
07/22/2017 CHESTER PA BROADCAST MEDIA
WIRES DOWN ON ASHBRIDGE ROAD.
0550 PM FLOOD PHOENIXVILLE 40.13N 75.52W
07/22/2017 CHESTER PA BROADCAST MEDIA
FLOODING ON BRIDGE STREET.
0550 PM TSTM WND DMG WILLISTOWN TWP 40.00N 75.50W
07/22/2017 CHESTER PA BROADCAST MEDIA
TREE AND WIRES DOWN ON DUTTON MILL ROAD.
0559 PM TSTM WND DMG LOWER PROVIDENCE TWP 40.15N 75.42W
07/22/2017 MONTGOMERY PA TRAINED SPOTTER
LARGE TREE DOWN ON CROSSKEYS ROAD
0600 PM TSTM WND DMG WAYNE 40.04N 75.39W
07/22/2017 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0600 PM TSTM WND DMG NORRISTOWN 40.12N 75.34W
07/22/2017 MONTGOMERY PA TRAINED SPOTTER
WIRES DOWN AT DEKALB AND FORNANCE STREETS.
0610 PM FLOOD LOWER PROVIDENCE TWP 40.15N 75.42W
07/22/2017 MONTGOMERY PA TRAINED SPOTTER
FLOODING REPORTED IN A POOR DRAINAGE AREA ON OLD
CROSSKEYS ROAD
0620 PM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
07/22/2017 PHILADELPHIA PA TRAINED SPOTTER
TREE DOWN AT RIDGE AVENUE AND HUNTINGDON STREET.
0632 PM TSTM WND GST CAMDEN 39.94N 75.11W
07/22/2017 M59 MPH CAMDEN NJ TRAINED SPOTTER
0632 PM TSTM WND DMG CAMDEN 39.94N 75.11W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE LIMBS DOWN.
0635 PM TSTM WND DMG OAKLYN 39.90N 75.08W
07/22/2017 CAMDEN NJ BROADCAST MEDIA
TREE DOWN.
0635 PM TSTM WND DMG COLLINGSWOOD 39.92N 75.08W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE LIMB DOWN ON CAR.
0635 PM TSTM WND DMG WOODLYNNE 39.92N 75.10W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE DOWN ON A TRAILER ON MOUNT EPHRAIM AVENUE.
0655 PM HAIL VOORHEES TWP 39.85N 74.95W
07/22/2017 M0.75 INCH CAMDEN NJ TRAINED SPOTTER
0700 PM HEAVY RAIN READING 40.33N 75.93W
07/22/2017 M1.51 INCH BERKS PA MESONET
0705 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ TRAINED SPOTTER
WIRES DOWN ON PINE BOULEVARD.
0705 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ TRAINED SPOTTER
TREE DOWN ON GOTTLIEBS FIELD ROAD.
0708 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ NWS EMPLOYEE
TREE DOWN GOTTLIEB FIELD RD.. TIME EST 88D.
1217 AM FLOOD 1 SE HILLSBOROUGH 40.47N 74.62W
07/23/2017 SOMERSET NJ TRAINED SPOTTER
MINOR STREET FLOODING IN HILLSBOROUGH. RAIN RATES OF
1.5-2 INCHES PER HOUR.
&&
EVENT NUMBER PHI1701076 PHI1701075 PHI1701081 PHI1701077 PHI1701080
PHI1701079 PHI1701078 PHI1701082 PHI1701083 PHI1701085 PHI1701084
PHI1701088 PHI1701087 PHI1701086 PHI1701089 PHI1701103 PHI1701095
PHI1701099 PHI1701104 PHI1701100 PHI1701090 PHI1701092 PHI1701091
PHI1701093 PHI1701096 PHI1701094 PHI1701098 PHI1701097 PHI1701101
PHI1701102 PHI1701105
FRANCKSpecial weather statement, Jul 23, 2:38 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
238 PM EDT SUN JUL 23 2017
MDZ012-015-019-020-231945-
Queen Anne's-Talbot-Kent-Caroline-
238 PM EDT SUN JUL 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...QUEEN
ANNE'S...SOUTHWESTERN CAROLINE AND WESTERN KENT COUNTIES...
At 236 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Meade to near Chesapeake Beach
to Greenwell State Park. This line of storms will move to the east
at 35 mph across the Chesapeake Bay and then into eastern Maryland
between 3 and 4 PM.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Easton, Centerville, Talbot, Chestertown, Denton, Centreville,
Ridgely, Rock Hall, Trappe, St. Michaels, Church Hill, Preston,
Oxford, Secretary, Queen Anne, Old Town, Grasonville, Starr,
Copperville and Jumptown.
These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3875 7635 3886 7626 3879 7620 3879 7619
3894 7621 3889 7629 3896 7631 3884 7637
3885 7638 3917 7628 3934 7606 3880 7578
3868 7579 3869 7580 3857 7602
TIME...MOT...LOC 1836Z 262DEG 26KT 3914 7678 3869 7647 3837 7653
JRKSpecial weather statement, Jul 23, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
253 PM EDT SUN JUL 23 2017
MDZ008-PAZ101-102-231945-
Cecil-Western Chester-Eastern Chester-
253 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
At 252 PM EDT, a strong thunderstorm was located near Delta, or 14
miles northwest of Havre De Grace, moving southeast at 10 mph.
Locations impacted include...
Calvert, North East, Rising Sun, Charlestown, Glen Roy, Zion,
Lombard, Richardsmere, Woodlawn, West Nottingham, Octoraro,
Conowingo, Rock Springs, Bay View, Farmington, Perryville and Port
Deposit.
These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7610
3977 7606 3975 7593 3958 7593 3955 7603
3955 7608 3965 7616 3968 7621 3972 7623
TIME...MOT...LOC 1852Z 309DEG 10KT 3972 7626
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Special Weather Statement | PHI | Ocean | 25 min |
| Jul 22, 10:52 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 23, 12:01 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 25 hr |
| Jul 23, 3:16 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 15 hr |
| Jul 23, 3:43 PM EDT | Special Marine Warning | PHI | 92 min | |
| Jul 23, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 26 min |
| Jul 23, 4:39 PM EDT | Areal Flood Advisory | PHI | Cape May, Cumberland, Salem | 4 hr |
| Jul 23, 4:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 23, 4:26 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jul 23, 4:48 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 4 hr |
| Jul 23, 5:22 PM EDT | Special Weather Statement | PHI | Delaware | 23 min |
| Jul 23, 6:08 PM EDT | Special Weather Statement | PHI | Delaware | 37 min |
| Jul 23, 6:53 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 14 hr |
| Jul 23, 7:20 PM EDT | Flash Flood Warning | PHI | Berks, Chester, Montgomery | 6 hr |
| Jul 23, 7:41 PM EDT | Flash Flood Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 6 hr |
| Jul 22, 10:18 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 72 min |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 4 hr |
| Jul 23, 2:38 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 67 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 43 min |
| Jul 23, 3:27 PM EDT | Special Weather Statement | PHI | Cecil | 33 min |
| Jul 23, 3:31 PM EDT | Special Weather Statement | PHI | Dorchester | 44 min |
| Jul 23, 3:53 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent | 4 hr |
| Jul 23, 5:40 PM EDT | Areal Flood Advisory | PHI | Cecil | 4 hr |
| Jul 23, 5:47 PM EDT | Special Weather Statement | PHI | Cecil | 28 min |
| Jul 23, 6:22 PM EDT | Special Weather Statement | PHI | Cecil | 38 min |
| Jul 23, 6:26 PM EDT | Flash Flood Warning | PHI | Cecil | 4 hr |
| Jul 22, 11:11 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Jul 23, 4:15 PM EDT | Special Weather Statement | PHI | New Castle | 30 min |
| Jul 23, 4:21 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Jul 23, 4:44 PM EDT | Special Weather Statement | PHI | New Castle | 16 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.